SMITH & NEPHEW, INC. GII INTRA TIB ALIGNMENT; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEME, MET/POLY
Back to Search Results |
| Model Number |
71440200 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Device Embedded In Tissue or Plaque (3165); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/09/2020
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that one of the spikes from the intermed tibia guide broke off while impacting.The procedure was completed with the same device.Surgery was not delayed as consequence of the allegation.Patient was not harmed.
Additional Manufacturer Narrative
The device, used in treatment was returned for evaluation.Visual inspection of the returned device confirms that the device is broken and has signs of wear and tear from use.A review of complaint history for the listed part revealed no prior complaints for the following batch numbers.A review of the risk management file revealed this failure mode was previously identified.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.